November 9, 2007
CANADIAN MATHEMATICAL SOCIETY'S 2007 G. DE B. ROBINSON AWARD
Ottawa Ontario - The Canadian Mathematical Society is pleased to announce that Dr. Ronald van Luijk of Simon Fraser University and the University of British Columbia is the winner of the 2007 G. de B. Robinson Award. Dr.van Luijk will receive the award at the Society's 2007 Winter Meeting in London, Ontario.
The G. de B. Robinson Award was inaugurated to recognize the publication of excellent papers in the Canadian Journal of Mathematics and the Canadian Mathematical Bulletin and to encourage the submission of the highest quality papers to these journals.
The 2007 G. de B. Robinson Prize is awarded to Ronald van Luijk for the paper "A K3 Surface Associated With Certain Integral matrices Having Integral Eigenvalues" Canad. Math. Bull. 49, 2006, pp. 560-577. This paper answers a question of F. Beukers. The question is simple to state: whether there is an integral 3 x 3 matrix
Ronald van Luijk completed his "Doctoraal examen" in Mathematics at the University of Utrecht in 2000 and received his PhD from the University of California at Berkeley in 2005 under the supervision of H. W. Lenstra. He currently has a PIMS postdoctoral fellowship at Simon Fraser University and the University of British Columbia, Vancouver.
For more information, contact:
Dr. Graham P. Wright
Canadian Mathematical Society
Dr. Juris Streprans
CMS Publications Committee
416-348-9710 ext. 3020